MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL ML ENDO APPLIER 5MM 45CM; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL ML ENDO APPLIER 5MM 45CM; APPLIER, SURGICAL, CLIP
Catalog Number 544965L
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The report states that prior to use in the clinical setting, "brand new applier- first time use, would not hold clip since jaw is misaligned and pin seems to be the problem".No patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned to the manufacturer for investigation.The manufacturer, tecomet, reported "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.- kenosha wi, facility as part of a 25-pc.Lot in october of 2023.It was found that this order was made from the correct materials and components and all approved processes were followed.It can then be stated that the alleged non-conformance inciting this complaint was not due to an error in tecomet - kenosha's manufacturing process.Evaluation of the returned instrument shows that the jaws are bent to the right and are loose and misaligned and the jaw pivot pin is pulled thru one side of the bent/damaged outer tube assembly.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod (n00185l) is bent/damaged, and its bosses are both damaged where they engage the jaws.We suspect that the damaged drive rod bosses caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod to become bent and for its bosses to become damaged but mishandling of this device at the end user's facility is suspected.We are able to validate this complaint for the returned instrument.All 25 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend on reports of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
HOL ML ENDO APPLIER 5MM 45CM
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18436307
Report Number3011137372-2024-00004
Device Sequence Number7781045
Product Code GDO
UDI-Device Identifier34026704622499
UDI-Public34026704622499
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544965L
Device Lot Number06C2359420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown